1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Can u do too many injections in one day

Discussion in 'Ask A Question' started by Triscornia, Mar 24, 2019.

  1. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Just wondering if you can do too many injections in one day. We (my son) is back on insulin and he had one injection for breakfast then lunch and when he had a snack in the afternoon now had sushi and a croissant so did another injections but we obviously miscalculated he went sky high so took another one. Now just waiting to see if his level comes back to normal.
    I hate the nights and the checking, so tired and wishing we knew what we were doing.
     
    • Hug Hug x 2
  2. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    4,057
    Likes Received:
    3,472
    Trophy Points:
    198
    Technically no, you can’t do too many. What you do need to be aware of is how much insulin is in his system at any one time as basal insulin lasts for around 5 hours in the body.
    So say an injection at 1, then one at 3 - some of the one ‘clock injection is still working. So stacking insulin in this way may lead to later lows.
     
    • Agree Agree x 2
    • Like Like x 1
  3. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    3,535
    Likes Received:
    2,781
    Trophy Points:
    198
    Agree with Diakat. Watch out for insulin still active but otherwise it doesn't matter how often you inject. Compare with a pump: that drizzles insulin all day.
    I inject anywhere between 4 and 12 times a day, not counting my long acting.
     
    • Like Like x 1
  4. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    I wish I knew how to post photos so I could show I his chart. No good on technology.
    Anyways let me see we had dinner at 7.30 he injected 1.5 his level was 170 at that time. I checked him at 9pm and he went up to 260 he then had .5 unit more and now he is at 306 and going sideways not moving and it’s been over 2 hours. It should start to go down now surely? They stopped his basal as he didn’t need it.

    Thank you for replying. I am fretting here.
    Sorry can I just ask you. I know the dangers of going low but not high and what is too high?
    I know I should know the answers as all I do is read about it.
     
    • Hug Hug x 1
  5. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Now he is at 308 but arrow pointing sideways but he went up 2 points. Don’t understand.
     
    • Hug Hug x 1
  6. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    I don’t know what to do he has never been above 300 before. Is this dangerous should I wake him.
    Anyone there please?
     
  7. ickihun

    ickihun Type 2 · Master

    Messages:
    12,666
    Likes Received:
    18,041
    Trophy Points:
    298
    Is he carb counting for his insulin units?

    I also agree there is no limit. The aim is to cover with enough insulin but to remember exercise can reduce the level of need. Stress too can influence, either way.

    It comes with experience as too how your son uses up his insulin. We are all different.
     
  8. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Yes we all do the carb counting and normally pretty accurate. I don’t know why so high tonight and not moving. Is it dangerous?should I be worried as I am right now?
     
  9. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Thanks for replying sorry forgot
     
  10. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Thanks for replying
     
    • Like Like x 1
  11. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Thanks for replying
     
    • Like Like x 1
    • Hug Hug x 1
  12. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    1,520
    Likes Received:
    926
    Trophy Points:
    153
    Where are you located? (Country). The short/medium term danger of high blood sugars is a thing called diabetic ketoacidosis. (DKA). As an adult, I wouldn't be worried about a blood sugar of 300 (17 in mmol/L) unless it went on for days, but I have basal insulin in my system.

    Has your doctor talked about testing for ketones? (Basically, high blood sugar plus ketones is when you run a risk of DKA.)

    If you were in the UK I'd tell you to ring 111 just for reassurance, do you have a number you can phone?
     
  13. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Thanks for replying. No we live in France.
    Sorry but is basal the night time injection? If it is he only took it for a couple of weeks as he didn’t need it. His body is still producing insulin so some days he is so low he doesn’t need insulin.
    Thanks for reassuring me as I was worried about the level over 300 as this is a first.
     
  14. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Ok he is now down to 297 so at least moving. Thanks for all your replys.
     
    • Like Like x 2
  15. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    4,057
    Likes Received:
    3,472
    Trophy Points:
    198
    How are you both this morning?
    Another thing to keep in mind (not wanting to overwhelm you) is that the type of food can affect how quickly the carbs are absorbed. This may explain some of what you saw. The fat in the croissant may have slowed carb release.
    UK advice is to test for ketones if two tests are over 14.
     
  16. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Good morning. Well at 3am he was at 283 then at 5 am he was 199 and at 7 am he was normal at 180.
    I thought you just test for ketones if you use pump, he uses the pen.
    I guess it was the croissant as he had sushi before for dinner and all was ok. I will give no carbs tonight and see if we can get back to normal. I was told he would put on weight once he started treatment (40kilos and 170 tall) but no sign as yet that is why I don’t want to cut out the carbs.
    Thank you so much for responding, it really helps to have support. I am a very nervous mother but I start a new job next month so I hope I can stop fixating on diabetes and just get on with it.
     
  17. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    4,057
    Likes Received:
    3,472
    Trophy Points:
    198
    You are a mum, it's normal to worry!
    I use MDI (pen) and have to test for ketones if high for longer periods.
    There is no reason for your son to cut carbs, and yes as things even out his weight should come back on.
    Starting your new job may help you have another focus and him with getting to grips with control himself.
    Feel free to post any time, people here know how emotionally draining this can be.
     
    • Friendly Friendly x 1
  18. Triscornia

    Triscornia · Well-Known Member

    Messages:
    62
    Likes Received:
    14
    Trophy Points:
    8
    Thanks a million. Really appreciate your time to respond. Have a lovely day.
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook